Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 63, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 3, 2008, 12:09 PM CDT for Saint Landry Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2008, 12:09 PM CDT (17:09 UTC)
- Expired
- Sep 3, 2008, 12:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Saint Landry Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 6:21 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3154 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 13.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 031709 TORLCH LAC097-031745- /O.NEW.KLCH.TO.W.0063.080903T1709Z-080903T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1209 PM CDT WED SEP 3 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA... THIS INCLUDES OPELOUSAS... * UNTIL 1245 PM CDT * AT 1208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR OPELOUSAS...MOVING NORTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... OPELOUSAS BY 1215 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY AFTERNOON FOR SOUTHWESTERN LOUISIANA. LAT...LON 3072 9197 3064 9186 3048 9212 3050 9215 TIME...MOT...LOC 1708Z 222DEG 22KT 3050 9212 $$ K. KUYPER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 3, 9:55 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 3, 9:55 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 AM CDT WED SEP 3 2008
.DISCUSSION...
DRIER AIR WORKING INTO TEXAS AND EXTREME SOUTHWEST AND CENTRAL
LOUISIANA AT THE PRESENT TIME. WILL NEED TO PARE DOWN POPS TO
ACCOUNT FOR THIS. GREATEST MOISTURE AND HIGHEST POPS WILL BE CONFINED
TO THE EAST PART OF THE AREA WHERE THE CURRENT FLASH FLOOD WATCH IS
INDICATED TO BE UNTIL 6 PM THIS EVENING. WILL CANCEL THE FLASH FLOOD
WATCH FOR OUR WESTERN LOUISIANA AREA THAT WAS VALID TIL 1 PM.
GREAT CONCERN STILL EXISTS FOR AREAS TO EAST AS WSR-88D RADARS
CONTINUE TO INDICATE CIRCULATIONS EMBEDDED IN SOME OF THE STORMS.
A TORNADO WATCH IS VALID TILL 1 PM FOR THE I-10 CORRIDOR FROM
JEFFERSON DAVIS EAST SAINT MARTIN...AND NORTH TO RAPIDES AND
AVOYELLES PARISHES.
THIS TORNADO AND HEAVY RAIN EVENT SHOULD BEGIN TO WANE TOWARD THE LATE
AFTERNOON HOURS AS THE DRIER AIR SPREADS EASTWARD.
&&
.AVIATION...MOSTLY VFR CONDITIONS ACROSS SOUTHEAST TEXAS. IN LOUISIANA...
MVFR CONDITIONS WILL PREVAIL IN THE THUNDERSTORM AND HEAVY RAIN
AREAS...OTHERWISE...VFR WHERE RAIN IS ABSENT.
&&
.MARINE...SMALL CRAFT ADVISORY CONDITIONS TO CONTINUE UNTIL 1
PM...WILL PROBABLY ALLOW SCA TO EXPIRE UNLESS BORDERLINE SCA WINDS CONTINUE
TO HANG ON. WINDS LOOK TO TAPER OFF THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 72 87 70 90 71 / 40 20 10 10 0
KBPT 71 89 70 92 71 / 30 10 10 10 0
KAEX 69 87 68 89 68 / 40 10 10 10 0
KLFT 74 85 70 88 72 / 60 30 10 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ACADIA...AVOYELLES...EVANGELINE...IBERIA...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION.
TORNADO WATCH UNTIL 1 PM CDT FOR THIS AFTERNOON FOR THE
FOLLOWING ZONES: JEFFERSON DAVIS...ACADIA...LAFAYETTE...SAINT
MARTIN...ALLEN...EVANGELINE...SAINT LANDRY...RAPIDES...
AVOYELLES PARISHES.
COASTAL FLOOD ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING
ZONES: CAMERON...IBERIA...ST. MARY...VERMILION.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Sep 3, 6:37 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 637 AM CDT WED SEP 3 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 637 AM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH 885 IS NOW IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL LOUISIANA UNTIL 1 PM CDT. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHWEST...SOUTH CENTRAL ...AND CENTRAL LOUISIANA FOR TODAY. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR NUISANCE FLOODING AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR MODERATE WINDS AND SEAS. WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED ACROSS SOUTHWESTERN LOUISIANA TODAY...BECOMING LESS NUMEROUS ACROSS SOUTHEAST TEXAS. SEVERE WEATHER IS POSSIBLE...ALONG WITH TORNADOES AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SPOTTERS IS POSSIBLE FOR TODAY.
In the hours before
Local storm report, Sep 3, 9:55 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 AM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLOOD ELTON 30.48N 92.70W
09/03/2008 JEFFERSON DAVIS LA NWS EMPLOYEE
NWS EMPLOYEE REPORTED FLOODING IN ELTON
&&
BRAZZELLLocal storm report, Sep 3, 10:02 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1002 AM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD BASILE 30.50N 92.60W
09/03/2008 EVANGELINE LA NWS EMPLOYEE
NWS EMPLOYEE REPORTS FLOODING OF STREETS IN BASILE
&&
BRAZZELLLocal storm report, Sep 3, 10:36 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1036 AM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 AM FLOOD DEVILLE 31.35N 92.16W
09/03/2008 RAPIDES LA NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTS 4 INCHES OF WATER IN THE
HOUSE. SOME NEIGHBORHOOD HOUSES HAVE MORE. HIS 48 HOUR
RAINFALL TOTAL 19.4 INCHES. THERE WAS OVER 11 INCHES IN
THE LAST 5 HOURS.
&&
.MOGGEDLocal storm report, Sep 3, 10:50 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1050 AM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM FLASH FLOOD EGAN 30.24N 92.51W
09/03/2008 ACADIA LA BROADCAST MEDIA
SIGNIFICANT STREET FLOODING REPORTED IN EGAN
&&
BRAZZELLLocal storm report, Sep 3, 11:59 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1159 AM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM TORNADO CROWLEY 30.21N 92.38W
09/03/2008 ACADIA LA LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTED A TORNADO ON THE EAST SIDE
OF CROWLEY NEAR CAPITAL RD.
&&
GRIFFINLocal storm report, Sep 3, 12:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1205 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD ALEXANDRIA 31.29N 92.46W
09/03/2008 RAPIDES LA CO-OP OBSERVER
CO-OP OBSERVER REPORTS THAT SIGNIFICANT FLOODING
CONTINUES IN AND AROUND ALEXANDRIA
&&
BRAZZELLThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:00 PM CDT | Tornado Warning | LCH | Allen | 30 min |
| Sep 2, 7:28 PM CDT | Tornado Warning | LCH | Allen | 32 min |
| Sep 2, 7:34 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 41 min |
| Sep 2, 8:12 PM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 33 min |
| Sep 2, 8:40 PM CDT | Tornado Warning | LCH | Avoyelles | 35 min |
| Sep 2, 8:46 PM CDT | Tornado Warning | LCH | Rapides | 29 min |
| Sep 2, 9:14 PM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides | 3 hr |
| Sep 2, 10:26 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 34 min |
| Sep 2, 11:38 PM CDT | River Flood Warning | LCH | Calcasieu | 20 hr |
| Sep 3, 1:20 AM CDT | Flash Flood Warning | LCH | Avoyelles, Saint Landry | 3 hr |
| Sep 3, 1:51 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Evangeline, Rapides | 3 hr |
| Sep 3, 2:10 AM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 25 min |
| Sep 3, 2:32 AM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 28 min |
| Sep 3, 2:47 AM CDT | Tornado Warning | LCH | Acadia, Evangeline | 28 min |
| Sep 3, 3:16 AM CDT | Tornado Warning | LCH | Evangeline | 29 min |
| Sep 3, 3:18 AM CDT | Tornado Warning | LCH | Avoyelles | 27 min |
| Sep 3, 3:18 AM CDT | Tornado Warning | LCH | Allen, Rapides | 27 min |
| Sep 3, 3:44 AM CDT | Tornado Warning | LCH | Rapides | 16 min |
| Sep 3, 3:46 AM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 29 min |
| Sep 3, 3:50 AM CDT | Coastal Flood Advisory | LCH | 8 hr | |
| Sep 3, 4:12 AM CDT | Tornado Warning | LCH | Rapides | 33 min |
| Sep 3, 4:25 AM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 20 min |
| Sep 3, 4:27 AM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 3 hr |
| Sep 3, 5:40 AM CDT | Tornado Warning | LCH | Rapides | 35 min |
| Sep 3, 6:16 AM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 29 min |
| Sep 3, 7:05 AM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 40 min |
| Sep 3, 7:31 AM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides | 3 hr |
| Sep 3, 7:47 AM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 28 min |
| Sep 3, 8:15 AM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 30 min |
| Sep 3, 8:27 AM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 33 min |
| Sep 3, 9:04 AM CDT | River Flood Warning | LCH | Allen | 49 hr |
| Sep 3, 9:04 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| Sep 3, 9:04 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| Sep 3, 9:21 AM CDT | Tornado Warning | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 24 min |
| Sep 3, 9:26 AM CDT | Flash Flood Warning | LCH | Avoyelles, Rapides | 64 min |
| Sep 3, 9:54 AM CDT | Flash Flood Warning | LCH | Acadia, Avoyelles, Evangeline, Saint Landry | 6 hr |
| Sep 3, 10:20 AM CDT | Severe Thunderstorm Warning | LCH | Acadia | 3 min |
| Sep 3, 10:22 AM CDT | Tornado Warning | LCH | Acadia | 38 min |
| Sep 3, 10:23 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Evangeline, Jefferson Davis and 3 more | 6 hr |
| Sep 3, 10:45 AM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more | 3 hr |
| Sep 3, 11:55 AM CDT | Tornado Warning | LCH | Acadia | 35 min |
| Sep 3, 12:33 PM CDT | Tornado Warning | LCH | Cameron | 27 min |
| Sep 3, 12:51 PM CDT | Tornado Warning | LCH | Acadia, Saint Landry | 24 min |
| Sep 3, 1:00 PM CDT | Tornado Warning | LCH | Acadia, Lafayette | 30 min |
| Sep 3, 1:27 PM CDT | Tornado Warning | LCH | Saint Landry | 33 min |
| Sep 3, 1:31 PM CDT | Tornado Warning | LCH | Lafayette, Saint Landry, Saint Martin | 29 min |
| Sep 3, 1:59 PM CDT | Flash Flood Warning | LCH | Acadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more | 3 hr |
| Sep 3, 2:01 PM CDT | Tornado Warning | LCH | Saint Landry, Saint Martin | 29 min |
| Sep 3, 2:17 PM CDT | Tornado Warning | LCH | Saint Landry | 28 min |
| Sep 3, 2:23 PM CDT | Tornado Warning | LCH | Lafayette, Saint Landry, Saint Martin | 37 min |
| Sep 3, 2:33 PM CDT | Tornado Warning | LCH | Lafayette | 27 min |
| Sep 3, 2:41 PM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 34 min |
| Sep 3, 3:02 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 28 min |
| Sep 3, 3:33 PM CDT | Tornado Warning | LCH | Lafayette | 27 min |
| Sep 3, 3:36 PM CDT | Tornado Warning | LCH | Avoyelles | 24 min |
| Sep 3, 4:02 PM CDT | Tornado Warning | LCH | Acadia, Lafayette, Saint Landry | 28 min |
| Sep 3, 4:17 PM CDT | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 6 hr |
| Sep 3, 6:15 PM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry and 1 more | 7 hr |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.